Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 106, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 27, 2004, 4:35 PM CDT for Macon County, Russell County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 4:35 PM CDT (21:35 UTC)
- Expired
- Jun 27, 2004, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Macon County, AL, Russell County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
280
WUUS54 KBMX 272135
SVRBHM
ALC087-113-272200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
434 PM CDT SUN JUN 27 2004
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MACON COUNTY IN SOUTHEAST ALABAMA
NORTHERN RUSSELL COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF PHENIX CITY
* UNTIL 500 PM CDT
* AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTHWEST OF SOCIETY HILL...OR ABOUT 12 MILES SOUTHEAST OF
TUSKEGEE...AND MOVING EAST AROUND 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SOCIETY HILL BY 440 PM CDT
LADONIA AND PHENIX CITY BY 500 PM CDT
STRONG DAMAGING WIND WILL KNOCK DOWN TREES AND POWER LINES...AND
DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW. FIND SUBSTANTIAL
SHELTER...AVOID WINDOWS...VEHICLES AND MOBILE HOMES.
CALL 1-800-856-0758 TO REPORT SEVERE WEATHER.
LAT...LON 3224 8556 3241 8561 3245 8543 3241 8542
3241 8534 3247 8530 3247 8507 3251 8506
3252 8500 3238 8497 3235 8500 3224 8556
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:00 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 27, 2:00 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 200 PM CDT SUN JUN 27 2004 .SYNOPSIS... SEVERAL SURFACE BOUNDARIES REMAIN ACROSS THE FORECAST AREA AND WILL SERVE AS FOCI FOR SHOWER AND THUNDERSTORM DEVELOPMENT THE NEXT FEW DAYS. LOCALLY HEAVY RAIN WILL BE POSSIBLE THROUGH MONDAY FOR MOST AREAS TONIGHT...CENTRAL AND NORTH LOCATIONS ON MONDAY. && .SHORT TERM...(TONIGHT THROUGH TUESDAY) SHORT TERM MODELS HAVE NOT A CLUE TO WHERE THE HEAVIEST RAIN HAS FALLEN OR WHERE IT WILL FALL OVER THE NEXT 24 HOURS. HEAVIEST RAIN THIS MORNING MOVED ACROSS THE BMX/HUN INTERFACE AND NOT ALONG THE AL/TN LINE. AT THIS TIME...NO BULLSEYE OVER OUR NORTHWEST COUNTIES. SO WHAT ON EARTH TO DO THE THIS FORECAST RUN? WILL KEEP CAT POPS TONIGHT MOST AREAS AND CHC TO LIKELY MONDAY. HAVE TO CUT THIS SHORT DUE TO RADIO PROBLEMS AND WEATHER. && .LONG TERM...(WEDNESDAY THROUGH SUNDAY)... MEDIUM RANGE MODELS HAVE FAIRLY DECENT RUN TO RUN CONTINUITY...BUT MOST MODELS ARE LEANING TOWARD MY PROBLEM OF THE DAY YESTERDAY. LOOKS LIKE A SURFACE FRONT WILL HANG AROUND IN THE VICINITY OF CENTRAL ALABAMA THROUGH AT LEAST WEDNESDAY...BEFORE STARTING TO WASH OUT IN SOUTHERLY FLOW. AT THIS TIME...IT DOES NOT APPEAR THAT THE UPPER RIDGE WILL BUILD ENOUGH AT ANY TIME TO PROTECT US FROM CONVECTION. SURFACE FRONT WILL ALSO NOT SINK AS FAR SOUTH...AND NOT AS MUCH DRYING WILL TAKE PLACE. THEREFORE...HAVE ADJUSTED THE EXTENDED FORECAST TO KEEP POPS MUCH CLOSER TO CLIMATOLOGY (30-40) EVERYDAY. DUE TO THE ATMOSPHERIC MOISTURE CONTENT AND SUBSEQUENT CLOUD DEVELOPMENT...HELD HIGHS CLOSE IF NOT A TAD BELOW CLIMATOLOGY IN THE MID TO UPPER 80S. LOWS WILL GENERALLY BE AROUND 70. ADDITIONAL UPPER SUPPORT/TROUGH WILL APPROACH THE AREA AT THE TAIL END OF THE PERIOD FOR EVEN HIGHER POPS. && .PRELIMINARY NUMBERS... BIRMINGHAM 70 81 69 85 69 87/ ++ 70 40 40 10 20 MONTGOMERY 71 87 70 88 70 88/ ++ 60 40 50 30 30 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && LINHARES/75
Hazardous weather outlook, Jun 27, 1:45 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 145 PM CDT SUN JUN 27 2004 ALZ011>015-017>050-282130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 145 PM CDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... WEATHER PATTERN HAS CHANGED SLIGHTLY...SHIFTING THE FOCUS OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ALABAMA THROUGH TONIGHT. SOME STORMS WILL BE STRONG TO ISOLATED SEVERE THIS AFTERNOON AND EVENING...MAINLY SOUTH OF I-20/59. SOME AREAS WILL RECEIVE LOCALIZED HEAVY RAINFALL AMOUNTS. ISOLATED RAINFALL TOTALS OF ONE TO TWO INCHES ARE POSSIBLE...RESULTING IN PONDING OF WATER ON ROADWAYS. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... AT THIS TIME...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 3:08 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 308 PM CDT SUN JUN 27 2004 ALZ042-044-272045- LOWNDES-MONTGOMERY- 308 PM CDT SUN JUN 27 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES AND MONTGOMERY COUNTIES UNTIL 345 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTH OF MOSSES...MOVING EAST AROUND 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MOSSES...HAYNEVILLE AND PINTLALA THROUGH 345 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ANOTHER THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Jun 27, 3:33 PM CDT, 1 hour 2 minutes before
NATIONAL WEATHER SERVICE BIRMINGHAM AL 333 PM CDT SUN JUN 27 2004 ALZ049-272100- PIKE- 333 PM CDT SUN JUN 27 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 400 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTHWEST OF TROY...MOVING EAST AROUND 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TROY AND BANKS THROUGH 400 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jun 27, 4:18 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 418 PM CDT SUN JUN 27 2004 ALZ045-046-272145- BULLOCK-MACON- 418 PM CDT SUN JUN 27 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BULLOCK AND SOUTHERN MACON COUNTIES UNTIL 445 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SHOPTON...MOVING EAST AROUND 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SHOPTON... FITZPATRICK...UNION SPRINGS AND FORT DAVIS THROUGH 445 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ANOTHER THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Jun 27, 4:32 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 432 PM CDT SUN JUN 27 2004 ALZ022-023-031-272230- GREENE-PICKENS-TUSCALOOSA- 432 PM CDT SUN JUN 27 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GREENE...PICKENS AND TUSCALOOSA COUNTIES UNTIL 530 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING AND DEVELOPING THUNDERSTORMS... AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF DEVELOPING THUNDERSTORMS OVER THE AREA...MOVING EAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR REFORM...MANTUA... CARROLLTON...ALICEVILLE...HARPERS MILL...GORDO...ELROD AND FOSTERS THROUGH 530 PM CDT. THESE STORMS WILL PRODUCE FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. THE STRONG WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:39 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 36 min |
| Jun 27, 4:01 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 29 min |
| Jun 27, 5:19 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.